Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2012 (2012), Article ID 206345, 29 pages
http://dx.doi.org/10.1155/2012/206345
Research Article

A New Modified Hybrid Steepest-Descent by Using a Viscosity Approximation Method with a Weakly Contractive Mapping for a System of Equilibrium Problems and Fixed Point Problems with Minimization Problems

1Department of Mathematics, Faculty of Science, King Mongkut's University of Technology Thonburi KMUTT, Bangkok 10140, Thailand
2Department of Mathematics and Statistics, Faculty of Science and Agricultural Technology, Rajamangala University of Technology Lanna Chiang Rai, Chiang Rai 57120, Thailand

Received 8 July 2012; Revised 29 August 2012; Accepted 29 August 2012

Academic Editor: Yongfu Su

Copyright © 2012 Uamporn Witthayarat et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. Y. Censor, W. Chen, P. L. Combettes, R. Davidi, and G. T. Herman, “On the effectiveness of projection methods for convex feasibility problems with linear inequality constraints,” Computational Optimization and Applications, vol. 51, no. 3, pp. 1065–1088, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  2. Y. Censor, A. Gibali, S. Rich, and S. Sabach, “Common solutions to variational inequalities,” Set-Valued and Variational Analysis, vol. 20, no. 2, pp. 229–247, 2012. View at Publisher · View at Google Scholar
  3. A. Auslender, Optimization-Méthodes Numériques, Masson, France, Paris, 1976.
  4. Y. Censor and S. Reich, “Iterations of paracontractions and firmly nonexpansive operators with applications to feasibility and optimization,” Optimization, vol. 37, no. 4, pp. 323–339, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  5. Y. Censor, “Parallel application of block-iterative methods in medical imaging and radiation therapy,” Mathematical Programming, vol. 42, no. 2, pp. 307–325, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  6. P. L. Combettes, “Hard-constrained inconsistent signal feasibility problems,” IEEE Transactions on Signal Processing, vol. 47, no. 9, pp. 2460–2468, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. E. Blum and W. Oettli, “From optimization and variational inequalities to equilibrium problems,” The Mathematics Student, vol. 63, no. 1–4, pp. 123–145, 1994. View at Google Scholar · View at Zentralblatt MATH
  8. P. L. Combettes, “The convex feasibility problem in image recovery,” in Advances in Imaging and Electron Physics, P. Hawkes, Ed., vol. 95, pp. 155–270, Academic Press, New York, NY, USA, 1996. View at Google Scholar
  9. P. L. Combettes and S. A. Hirstoaga, “Equilibrium programming in Hilbert spaces,” Journal of Nonlinear and Convex Analysis, vol. 6, no. 1, pp. 117–136, 2005. View at Google Scholar · View at Zentralblatt MATH
  10. O. Chadli, S. Schaible, and J. C. Yao, “Regularized equilibrium problems with application to noncoercive hemivariational inequalities,” Journal of Optimization Theory and Applications, vol. 121, no. 3, pp. 571–596, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  11. O. Chadli, N. C. Wong, and J. C. Yao, “Equilibrium problems with applications to eigenvalue problems,” Journal of Optimization Theory and Applications, vol. 117, no. 2, pp. 245–266, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. I. V. Konnov, S. Schaible, and J. C. Yao, “Combined relaxation method for mixed equilibrium problems,” Journal of Optimization Theory and Applications, vol. 126, no. 2, pp. 309–322, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. A. Moudafi and M. Théra, “Proximal and dynamical approaches to equilibrium problems,” in Ill-Posed Variational Problems and Regularization Techniques (Trier, 1998), vol. 477 of Lecture Notes in Econcmics and Mathematical Systems, pp. 187–201, Springer, Berlin, Germany, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  14. L. C. Zeng, S. Y. Wu, and J. C. Yao, “Generalized KKM theorem with applications to generalized minimax inequalities and generalized equilibrium problems,” Taiwanese Journal of Mathematics, vol. 10, no. 6, pp. 1497–1514, 2006. View at Google Scholar · View at Zentralblatt MATH
  15. F. Cianciaruso, G. Marino, L. Muglia, and Y. Yao, “A hybrid projection algorithm for finding solutions of mixed equilibrium problem and variational inequality problem,” Fixed Point Theory and Applications, vol. 2010, Article ID 383740, 19 pages, 2010. View at Google Scholar · View at Zentralblatt MATH
  16. P. Cholamjiak and S. Suantai, “A new hybrid algorithm for variational inclusions, generalized equilibrium problems, and a finite family of quasi-nonexpansive mappings,” Fixed Point Theory and Applications, vol. 2009, Article ID 350979, 20 pages, 2009. View at Google Scholar · View at Zentralblatt MATH
  17. C. Jaiboon and P. Kumam, “Strong convergence for generalized equilibrium problems, fixed point problems and relaxed cocoercive variational inequalities,” Journal of Inequalities and Applications, vol. 2010, Article ID 728028, 43 pages, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  18. C. Jaiboon, W. Chantarangsi, and P. Kumam, “A convergence theorem based on a hybrid relaxed extragradient method for generalized equilibrium problems and fixed point problems of a finite family of nonexpansive mappings,” Nonlinear Analysis: Hybrid Systems, vol. 4, no. 1, pp. 199–215, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. P. Kumam and C. Jaiboon, “A new hybrid iterative method for mixed equilibrium problems and variational inequality problem for relaxed cocoercive mappings with application to optimization problems,” Nonlinear Analysis: Hybrid Systems, vol. 3, no. 4, pp. 510–530, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  20. Y. Shehu, “Fixed point solutions of variational inequality and generalized equilibrium problems with applications,” Annali dell'Universitá di Ferrara, Sezione 7, vol. 56, no. 2, pp. 345–368, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  21. Y. Yao, Y. C. Liou, and J. C. Yao, “A new hybrid iterative algorithm for fixed-point problems, variational inequality problems, and mixed equilibrium problems,” Fixed Point Theory and Applications, vol. 2008, Article ID 417089, 15 pages, 2008. View at Google Scholar · View at Zentralblatt MATH
  22. Y. Yao, Y. C. Liou, and Y. J. Wu, “An extragradient method for mixed equilibrium problems and fixed point problems,” Fixed Point Theory and Applications, vol. 2009, Article ID 632819, 15 pages, 2009. View at Google Scholar · View at Zentralblatt MATH
  23. J. C. Yao and O. Chadli, “Pseudomonotone complementarity problems and variational inequalities,” in Handbook of Generalized Convexity and Generalized Monotonicity, vol. 76, pp. 501–558, Springer, Amsterdam, The Netherlands, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  24. L. C. Zeng, S. Schaible, and J. C. Yao, “Iterative algorithm for generalized set-valued strongly nonlinear mixed variational-like inequalities,” Journal of Optimization Theory and Applications, vol. 124, no. 3, pp. 725–738, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  25. Y. Song, “Equivalent theorems of the convergence between proximal type algorithms,” Nonlinear Analysis, vol. 71, no. 1-2, pp. 293–300, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  26. J. B. Diaz and F. T. Metcalf, “On the structure of the set of subsequential limit points of successive approximations,” Bulletin of the American Mathematical Society, vol. 73, pp. 516–519, 1967. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  27. A. Moudafi, “Viscosity approximation methods for fixed-points problems,” Journal of Mathematical Analysis and Applications, vol. 241, no. 1, pp. 46–55, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  28. H.-K. Xu, “Viscosity approximation methods for nonexpansive mappings,” Journal of Mathematical Analysis and Applications, vol. 298, no. 1, pp. 279–291, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  29. G. Marino and H.-K. Xu, “A general iterative method for nonexpansive mappings in Hilbert spaces,” Journal of Mathematical Analysis and Applications, vol. 318, no. 1, pp. 43–52, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  30. T. Suzuki, “Moudafi's viscosity approximations with Meir-Keeler contractions,” Journal of Mathematical Analysis and Applications, vol. 325, no. 1, pp. 342–352, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  31. I. Yamada, “The hybrid steepest descent method for the variational inequality problem over the intersection of fixed point sets of nonexpansive mappings,” in Inherently Parallel Algorithms in Feasibility and Optimization and Their Applications, D. Butnariu, Y. Censor, and S. Reich, Eds., vol. 8, pp. 473–504, Elservier, New York, NY, USA, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  32. M. Tian, “A general iterative algorithm for nonexpansive mappings in Hilbert spaces,” Nonlinear Analysis, vol. 73, no. 3, pp. 689–694, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  33. S. Saeidi, “Modified hybrid steepest-descent methods for variational inequalities and fixed points,” Mathematical and Computer Modelling, vol. 52, no. 1-2, pp. 134–142, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  34. S. S. Zhang, H. W. J. Lee, C. K. Chan, and J. A. Liu, “Viscosity approximation with weak contractions for fixed point problem, equilibrium problem, and variational inequality problem,” Applied Mathematics and Mechanics (English Edition), vol. 31, no. 10, pp. 1273–1282, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  35. Y. I. Alber and S. Guerre-Delabriere, “Principle of weakly contractive maps in Hilbert spaces,” in New Results in Operator Theory and Its Applications, I. Gohberg and Y. Lyubich, Eds., vol. 98 of Operator Theory: Advances and Applications, pp. 7–22, Birkhäuser, Basel, Switzerland, 1997. View at Google Scholar · View at Zentralblatt MATH
  36. F. E. Browder, “Nonlinear operators and nonlinear equations of evolution in Banach spaces,” Proceedings of Symposia in Pure Mathematics, vol. 18, pp. 78–81, 1976. View at Google Scholar
  37. G. L. Acedo and H.-K. Xu, “Iterative methods for strict pseudo-contractions in Hilbert spaces,” Nonlinear Analysis, vol. 67, no. 7, pp. 2258–2271, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  38. Z. Opial, “Weak convergence of the sequence of successive approximations for nonexpansive mappings,” Bulletin of the American Mathematical Society, vol. 73, pp. 591–597, 1967. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  39. W. Takahashi, Nonlinear Functional Analysis, Yokohama Publishers, Yokohama, Japan, 2000.
  40. V. Colao, G. L. Acedo, and G. Marino, “An implicit method for finding common solutions of variational inequalities and systems of equilibrium problems and fixed points of infinite family of nonexpansive mappings,” Nonlinear Analysis, vol. 71, no. 7-8, pp. 2708–2715, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  41. H. H. Bauschke, “The approximation of fixed points of compositions of nonexpansive mappings in Hilbert space,” Journal of Mathematical Analysis and Applications, vol. 202, no. 1, pp. 150–159, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  42. C. E. Chidume and N. Shahzad, “Strong convergence of an implicit iteration process for a finite family of nonexpansive mappings,” Nonlinear Analysis, vol. 62, no. 6, pp. 1149–1156, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  43. L. C. Ceng and J. C. Yao, “Hybrid viscosity approximation schemes for equilibrium problems and fixed point problems of infinitely many nonexpansive mappings,” Applied Mathematics and Computation, vol. 198, no. 2, pp. 729–741, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  44. F. Deutsch and I. Yamada, “Minimizing certain convex functions over the intersection of the fixed point sets of nonexpansive mappings,” Numerical Functional Analysis and Optimization, vol. 19, no. 1-2, pp. 33–56, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  45. X. Qin, M. Shang, and H. Zhou, “Strong convergence of a general iterative method for variational inequality problems and fixed point problems in Hilbert spaces,” Applied Mathematics and Computation, vol. 200, no. 1, pp. 242–253, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  46. Y. Su and X. Qin, “General iteration algorithm and convergence rate optimal model for common fixed points of nonexpansive mappings,” Applied Mathematics and Computation, vol. 186, no. 1, pp. 271–278, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  47. M. Shang, Y. Su, and X. Qin, “Strong convergencetheorems for a finite family of nonexpansive mappings,” Fixed Point Theory and Applications, vol. 2007, Article ID 76971, 9 pages, 2007. View at Google Scholar
  48. K. Shimoji and W. Takahashi, “Strong convergence to common fixed points of infinite nonexpansive mappings and applications,” Taiwanese Journal of Mathematics, vol. 5, no. 2, pp. 387–404, 2001. View at Google Scholar · View at Zentralblatt MATH
  49. H.-K. Xu, “An iterative approach to quadratic optimization,” Journal of Optimization Theory and Applications, vol. 116, no. 3, pp. 659–678, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  50. H.-K. Xu and R. G. Ori, “An implicit iteration process for nonexpansive mappings,” Numerical Functional Analysis and Optimization, vol. 22, no. 5-6, pp. 767–773, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  51. Y. Yao, “A general iterative method for a finite family of nonexpansive mappings,” Nonlinear Analysis, vol. 66, no. 12, pp. 2676–2687, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  52. Y. Yao, Y. C. Liou, and J. C. Yao, “Convergence theorem for equilibrium problems and fixed point problems of infinite family of nonexpansive mappings,” Fixed Point Theory and Applications, vol. 2007, Article ID 64363, 12 pages, 2007. View at Google Scholar · View at Zentralblatt MATH
  53. T.-H. Kim and H.-K. Xu, “Strong convergence of modified Mann iterations,” Nonlinear Analysis, vol. 61, no. 1-2, pp. 51–60, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  54. V. Colao, G. Marino, and H.-K. Xu, “An iterative method for finding common solutions of equilibrium and fixed point problems,” Journal of Mathematical Analysis and Applications, vol. 344, no. 1, pp. 340–352, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  55. H. He, S. Liu, and Y. J. Cho, “An explicit method for systems of equilibrium problems and fixed points of infinite family of nonexpansive mappings,” Journal of Computational and Applied Mathematics, vol. 235, no. 14, pp. 4128–4139, 2011. View at Publisher · View at Google Scholar